Cerazette

bleeding

#1

@Dr_Paula Hi. I’ve been on this pill since January and had no problems with this pill. and had a break from the pill for a week for personal reasons in April. In May I came back on this pill and in the last month or so I’ve been bleeding through this and occasionally experiencing thick discharge like cottage cheese. It has no real odour was just wondering what this could be. We have both had STI checks and are all clean. I am unsure if this is normal and other than spotting a lot and the discharge this Cerazette pill works for me just wanted some advice on what it may be or how you could advise me. Thank you


#2

Hello @Millie

Many thanks for your question.

Bleeding on the progestagen only pill is common - here are the percentages.

Bleeding patterns on the mini pill are quite variable. Using a mini-pill containing desogestrel bleeding patterns are like this:
● 5 in 10 women can expect to have no bleeding or infrequent bleeding
● 4 in 10 women can expect to have 3–5 bleeding spotting/episodes in 3 months
● 1 in 10 women can expect 6 bleeding/spotting episodes in 3 months
● 2 in 10 women will experience bleeding/spotting episode lasting 14 days (prolonged
bleeding

The fact that you have had no problems with bleeding before does not really change this.

You are right to say that everyone who has irregular bleeding should consider having an STI screen, a pregnancy test and make sure they are up to date with their smears.

I can’t really diagnose things on the forum but it would be worth you checking out the NHS choices pages on thrush infection in case you think this fits your symptoms. https://www.nhs.uk/conditions/thrush-in-men-and-women/

Do come back to me if I can be of any further help.

Many thanks

Paula